Filler in tear troughs 3.5 weeks ago. Any suggestions? (photos)

I'm not overly impressed with results. Unsure if my expectations are too high or if result is not great. My right eye seems to have a bit of a pillow. I have been for a top up have discussed my concerns with the op and they said all will settle.... Will it??

Doctor Answers 2

Pillow face?

Hello, it's very hard to say since there is no before picture provided, however if you feel there is puffiness beneath the eye this is a very common side effect after the use of hyaluronic acid dermal fillers in this region. 
The best candidates for augmentation in this area have thicker skin with good elasticity and do not suffer with puffiness around the eye in general. If you are a little bit older and the elasticity is not so good, or if you wake up with puffiness in the morning, then this procedure can be challenging.
The problem is the small vessels that drain the lymph can be disrupted by the procedure in addition to the dermal filler absorbing water. I find usually the puffiness resolves in all cases in time. These products are not permanent implants so they will eventually break down. It might be that you are not a great candidate for filler in this area but you can try radiofrequency  skin tightening to the area which can help resolve the issue more quickly, the use of caffeine eye rollers and sleeping with 3 pillows at night to assist the lymphatic drainage. 
If you chose to dissolve the filler, this procedure is not without its own problems such as allergy and the breaking down of natural hyaluronic acid. If you do go down this route and still would like to try treating this region then perhaps a combination of radiofrequency and mini PDO threads would work well.

Tear troughs

Sorry, I think the photo does not show up very well. Regardless, at 3.5 weeks, if there is filler that maybe causing the pillow, that will not settle. A reversing enzyme called hyaluronidase can dissolve the filler ( I assume it is HA based - Restylane, Juvederm, Perlane etc... )Your injector can easily reverse the effects and start again. Dr Davin Lim Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 56 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.